Alabama, 2006Damaging Wind in Alabama, May 29, 2006
May 29, 2006 · NWS HUN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 29, 12:15 PM CST, 6 hours 15 minutes earlier.
Area forecast discussion, May 29, 12:15 PM CST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
115 PM CDT MON MAY 29 2006
.DISCUSSION...
STRONG UPPER LEVEL RIDGE REMAINS THE DOMINATE FEATURE ACROSS THE
AREA...ONCE AGAIN MAKING IT FEEL MORE LIKE AUGUST AS AFTERNOON
TEMPERATURES CLIMB WELL INTO THE 90S. DESPITE THE RIDGING...THE
EXTREMELY MOIST/UNSTABLE AIRMASS COMBINED WITH ENHANCED REGIONS
OF LOW LEVEL CONVERGENCE ALONG WEAK SFC FRONTS/OUTFLOW BOUNDARIES
AND STRONG DAYTIME HEATING CONTINUE TO TRIGGER ISOLATED AREAS OF
CONVECTION EACH AFTN/EVNG. WHILE THE OVERALL TSTM COVERAGE
REMAINS LIMITED DUE TO WEAK LARGE SCALE FORCING AND THE UPPER
RIDGE OVERHEAD...A FAVORABLE THERMODYNAMIC PROFILE SHOWN VIA
LATEST SOUNDING DATA CONTINUES TO INDICATE ANY PULSE STORMS THAT
DO FIRE THIS AFTERNOON/EVENING MAY CONTAIN WET MICROBURSTS. IN
ADDITION...THE WEAK WIND FIELDS WILL ALSO SUPPORT A FEW SLOW
MOVING/STATIONARY STORMS...LEADING TO MORE SUSTAINED HEAVY
DOWNPOURS AND A THREAT OF LOCALIZED FLOODING.
ISOLATED PULSE STORMS WILL LINGER INTO EARLY EVENING...BEFORE RAPIDLY
DIMINISHING FOLLOWING THE LOSS OF DAYTIME HEATING. PATCHY FOG
DEVELOPMENT EXPECTED ONCE AGAIN BY LATE TONIGHT...ESPECIALLY
WITHIN THOSE MORE FOG PRONE RIVER VALLEYS AND AROUND AREAS THAT
MAY SEE RAINFALL THIS AFTN/EVNG. OVERNIGHT LOWS WILL AGAIN APPROACH
NEAR RECORD WARM READINGS...WITH SOME LOCATIONS STRUGGLING TO DIP
BELOW 70F BY DAYBREAK.
THE OVERALL CONDITIONS WILL CHANGE VERY LITTLE THROUGH WEDNESDAY.
DAYTIME HEATING AND SUFFICIENT MOISTURE...INTERACTING WITH WEAK
MESOSCALE BOUNDARIES...WILL CONTINUE TO FOCUS ISOLATED TO LOW END
SCATTERED PULSE STORMS EACH AFTN/EVNG. WET MICROBURST POTENTIAL WILL
REMAIN RELATIVELY HIGH...WITH SOUNDING DATA DEPICTING A MODEST
AMOUNT OF DRIER AIR ALOFT...CAPES EXCEEDING 3000 J/KG AND
FAVORABLE MDPI/WINDEX VALUES. TEMPERATURES ON TUESDAY WILL AGAIN
TOP OUT IN THE LOWER 90S WITH STRONG UPPER RIDGING STILL IN
PLACE...WITH TEMPS PERHAPS A DEGREE OR TWO COOLER BY WEDNESDAY AS
THE RIDGE BEGINS TO DAMPEN.
U/L RIDGE WILL CONTINUE TO WEAKEN AND SHIFT SOUTHWEST OF THE AREA ON
THURSDAY AS AN UPPER TROUGH EJECTS EWRD ACROSS THE UPPER MS
VALLEY/GREAT LAKES. THIS WILL ALLOW A WEAK COLD FRONT TO DROP
SOUTHEAST TOWARD THE AREA BY THE END OF THE WORK WEEK. STILL SOME
SUBTLE MODEL DIFFERENCES WITH TIMING THE FRONTAL APPROACH...BUT
GENERAL MODEL CONSENSUS BRINGS THE SFC FRONT THROUGH SOMETIME THURSDAY
NIGHT. MAIN UPPER FORCING WILL REMAIN TO THE NORTH...BUT THE ADDED
CONVERGENCE ALONG/AHEAD OF THE FRONT COULD BRING MORE WIDESPREAD
TSTM COVERAGE THAN THE PRECEDING FEW DAYS...AND WILL MAINTAIN A
MID-RANGE CHANCE POP ON THURSDAY.
SLIGHTLY COOLER (TEMPS BACK TO SEASONABLE LEVELS) AND LESS HUMID
POST-FRONTAL AIRMASS WILL SETTLE IN FOR FRIDAY AND INTO NEXT
WEEKEND. AN EXPANSIVE AREA OF HIGH PRESSURE WILL BUILD ACROSS THE
AREA...WITH DRY NORTHWESTERLY FLOW DOMINATING ALOFT DURING THIS
TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 71 93 71 91 / 20 20 20 30
SHOALS 71 93 71 91 / 20 20 20 30
CULLMAN 70 92 70 91 / 20 20 20 30
FAYETTEVILLE 69 90 69 89 / 20 20 20 30
FORT PAYNE 66 92 66 89 / 20 20 20 30
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
10/MR
Hazardous weather outlook, May 29, 12:00 PM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
100 PM CDT MON MAY 29 2006
ALZ001>010-016-TNZ076-096-097-300230-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
100 PM CDT MON MAY 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING MICROBURST
WINDS ARE EXPECTED THROUGH EARLY EVENING...WITH MAXIMUM WIND GUSTS OF
50 TO 65 MPH POSSIBLE. FREQUENT LIGHTNING IS ALSO ANTICIPATED...WITH
THE CLOUD TO GROUND LIGHTNING THREAT LASTING UP TO 30 MINUTES AFTER
THE RAIN CEASES. THE SLOW MOVEMENT OF THESE STORMS WILL LEAD TO
SUSTAINED HEAVY DOWNPOURS AND SIGNIFICANT PONDING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
MOIST AND UNSTABLE CONDITIONS WILL SUPPORT WIDELY SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS THROUGH WEDNESDAY.
A HIGHER CHANCE OF THUNDERSTORMS WILL OCCUR ON THURSDAY AS A COLD
FRONT MOVES THROUGH THE REGION.
THE PRIMARY THREATS FROM THE THUNDERSTORMS THIS WEEK WILL BE
FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND LOCALLY
HEAVY DOWNPOURS.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME. HOWEVER...RELAY OF LOCAL STORM
REPORTS MAY BE NEEDED THROUGH THIS EVENING AND IS APPRECIATED.
WRS
In the hours before
Special weather statement, May 29, 1:25 PM CST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
225 PM CDT MON MAY 29 2006
TNZ097-292015-
FRANKLIN-
225 PM CDT MON MAY 29 2006
...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 315 PM CDT...
AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS BETWEEN WINCHESTER AND SEWANEE. THE
STORMS WERE NEARLY STATIONARY.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
RAINFALL ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
COWAN.
WINCHESTER.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
SCHAUB
Special weather statement, May 29, 2:09 PM CST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
309 PM CDT MON MAY 29 2006
ALZ009-292045-
JACKSON-
309 PM CDT MON MAY 29 2006
...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 345 PM CDT...
AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SECTION...OR 8 MILES NORTHWEST OF
RAINSVILLE...MOVING WEST AT 5 MPH.
WINDS OF 40 TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
DUTTON.
SECTION.
LANGSTON.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS.
SCHAUB
Special weather statement, May 29, 2:46 PM CST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
346 PM CDT MON MAY 29 2006
ALZ009-292130-
JACKSON-
346 PM CDT MON MAY 29 2006
...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 430 PM CDT...
AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SCOTTSBORO...MOVING NORTHWEST AT 5 MPH.
WINDS OF 40 TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SCOTTSBORO.
HOLLYWOOD.
LARKINSVILLE.
SKYLINE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
24
Special weather statement, May 29, 3:16 PM CST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
416 PM CDT MON MAY 29 2006
ALZ002-292200-
COLBERT-
416 PM CDT MON MAY 29 2006
...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY UNTIL 500 PM CDT...
AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TUSCUMBIA...MOVING WEST AT 5 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
COLBERT HEIGHTS.
PRIDE LANDING.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. PLEASE SEEK SAFE SHELTER
IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
RSB
Special weather statement, May 29, 6:18 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
718 PM CDT MON MAY 29 2006
ALZ004-300100-
LAWRENCE-
718 PM CDT MON MAY 29 2006
...SIGNIFICANT WEATHER ALERT FOR LAWRENCE COUNTY UNTIL 800 PM CDT...
AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF MOULTON...MOVING NORTHEAST
AT 5 MPH.
WIND GUSTS OF 40 TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BANKHEAD NATIONAL FOREST.
WREN.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
24
Thunderstorm Wind, Lauderdale
- When
- May 29, 6:30 PM CST
- Where
- Lauderdale County, 1 mi SSW of Rhodesville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.867, -87.867
An isolated severe microburst blew down a large tree onto a house causing heavy damage. No injuries were noted. An adjacent barn was also destroyed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Michigan, May 29, 200675 injured · 17 events
- Flash Flood in Texas, May 29, 20061 death · $10,000 · 1 event
- Damaging Winds and Lightning Strikes in Wisconsin, May 29, 20067 injured · $25,000 · 52 kt wind · 4 events
- Flash Flooding and Flooding in Illinois, May 29, 2006$32,000 · 1.75 in hail · 25 events
- Rip Current in Florida, May 29, 20066 injured · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, May 29, 2006$51,000 · 53 kt wind · 7 events
- Flash Flooding in Texas, May 29, 2006$57,000 · 4 events
- Flash Flooding and High Wind in Texas, May 29 to 30, 2006$50,000 · 53 kt wind · 4 events
- Flash Flood and Debris Flow in Puerto Rico, May 29, 2006$50,000 · 2 events
- Flash Flood in Texas, May 29, 2006$50,000 · 1 event
- Hail and Damaging Winds in Kansas, May 29, 2006$15,000 · 1.25 in hail · 14 events
- Damaging Winds and Lightning Strike in Indiana, May 29, 2006$23,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504986.